Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking Omeprazole, Carbidopa and Hydrochlorothiazide cause disorientation and dizziness?

I ve been taking Omeprazole DR 40mg capsule for about 9 months now for Silent Acid reflux. I have been diagnosed with Parkinsons and also take Carbidopa-Levodopa(8 doses) and Azilect 1 mg daily. Also Levothyroxine .05 mg daily and Hydrochlorothiazide 12.5mg daily (for kidney stones). I have begun to feel extremely disoriented to the point of frequent dizziness. Most especially when I have to drive in darkness. Could these medications be interacting and making me feel this way?
Mon, 3 Sep 2018
Report Abuse
Addiction Medicine Specialist 's  Response
Hi,

Yes, Omeprazole at high doses lowers the metabolism of carbidopa and the build-up of it can cause some side-effects. Of course, Parkinson's disease nearly always produces balance problems in the dark.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My partner is 71 and I took him to hospital 3 days ago with extreme shotness of breath and pain in chest. Heart all good but blood test showed possible clot but mri could not detect any. Sent home with tramel for pain. Chest pain subsided considerably and breathing a bit deeper. His left lung was deflated a bit. Now he cannot stay awake and has no energy and is dizzy and disoriented. Should I be worried and take him back to his dr?

doctor1 MD

I took losartan - 100 mg. for the first time this A.M. About a 2 mor 3 hours I suddenly felt a little dizzy. My head felt a little unclear. This did not ever happen before. Could this be AN ADVERSE REACTION TO THIS DRUG. i HAD BEEN TAKING VALSARTAN BEFORE WITHOUT ANY REACTION. tHANK YOU.

doctor1 MD

I have had three concussions since 2014. I am 58 years old. I was under the care of a neurologist. Recently I had a car accident where the airbag deployed and struck me in the face. I was knocked unconscious and was unresponsive for some time. I did not really get any answers from my GP other than it will take time. The hospital ran all the scans and MRI and nothing showed. Is it a wait and see game? I can tell I have suffered another concussion, I know what they feel like. I am very fuzzy, disoriented and discouraged by all of this